Vol. 5, No. 3, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Blow-up solutions on a sphere for the 3D quintic NLS in the energy space

Justin Holmer and Svetlana Roudenko

Vol. 5 (2012), No. 3, 475–512
Abstract

We prove that if u(t) is a log-log blow-up solution, of the type studied by Merle and Raphaël, to the L2 critical focusing NLS equation itu + Δu + |u|4du = 0 with initial data u0 H1(d) in the cases d = 1,2, then u(t) remains bounded in H1 away from the blow-up point. This is obtained without assuming that the initial data u0 has any regularity beyond H1(d). As an application of the d = 1 result, we construct an open subset of initial data in the radial energy space Hrad1(3) with corresponding solutions that blow up on a sphere at positive radius for the 3D quintic (1-critical) focusing NLS equation itu + Δu + |u|4u = 0. This improves the results of Raphaël and Szeftel [2009], where an open subset in Hrad3(3) is obtained. The method of proof can be summarized as follows: On the whole space, high frequencies above the blow-up scale are controlled by the bilinear Strichartz estimates. On the other hand, outside the blow-up core, low frequencies are controlled by finite speed of propagation.

Keywords
blow-up, nonlinear Schrödinger equation
Mathematical Subject Classification 2000
Primary: 35Q55
Milestones
Received: 23 July 2010
Revised: 10 January 2011
Accepted: 21 February 2011
Published: 15 October 2012
Authors
Justin Holmer
Mathematics
Brown University
Box 1917
151 Thayer St
Providence, RI 02912
United States
Svetlana Roudenko
Mathematics
George Washington University
2115 G Street NW
George Washington University
Washington, DC 20052
United States